Drought, Greene
- When
- August 20, 7:00 AM EST to August 31, 11:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions were once again expanded into portions of Washington and Greene counties in PA. This remained in place for the rest of August, September, and October.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Severe Drought (D2) conditions were once again expanded into portions of Washington and Greene counties in PA. This remained in place for the rest of August, September, and October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 20, 6:35 AM EST, 25 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 735 AM EDT Tue Aug 20 2024 .SYNOPSIS... Dry and seasonably cool weather is expected through the remainder of the week before a warm up next weekend. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Cloud coverage remains overnight and into Tuesday with lows and highs below average. ------------------------------------------------------------------- Continued NW flow and cold air advection should keep the stratocu deck in place through this morning. Temperatures were adjusted down slightly for lows due to the lingering cloud cover. Cold advection will continue with 1.5-2.5 dam 500 mb height falls as an upper low settles into Upstate New York. As cold air aloft settles in, cloud cover will persist a bit longer driving down temps a degree or two for the highs. Ensemble 850 mb temperatures dip to 5-6C which will support highs well below average to the tune of 60s north of Pittsburgh and near 70 in the urban areas/south of Pittsburgh. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... KEY MESSAGES: - Dry weather with below average temperatures continue through mid- week. ------------------------------------------------------------------- Heading into tonight, as the cooler air really settles in, probabilities for lows <50F Tuesday night shoot up to 80-90+% outside of the urban areas; Wednesday morning will start off a chilly one. A similar story continues for Wednesday as the core of the upper low moves closer overhead. 850 mb temperatures tick up a smidgen and less cloud cover than Tuesday provides higher probabilities for exceeding 70 for most south of I-80. Some patchy river valley fog is possible with the cool air moving over still relatively warm water temperatures. && .LONG TERM /THURSDAY THROUGH MONDAY/... KEY MESSAGES: - Dry weather continues through week's end. - Temperatures favored to moderate and even get above normal by the weekend into next week. ------------------------------------------------------------------- Ensemble clusters exhibit some spread from the mean primarily with the timing of the upper low's departure by week's end. General agreement is that it pulls off to the northeast on Thursday as ridging amplifies off toward the central CONUS result in northwest flow aloft locally. The disagreement may have some impact on area temperatures depending how quickly heights rise, but regardless high pressure will remain firmly in place providing a dry end to the week. Temperatures will climb back toward seasonal normals by the weekend, with a signal for potentially above average values come early next week. The dry weather stands the potential to drag on into the following week. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Residual cool advection within NW flow will foster areas of bkn/ovc stratocu with sub-5kft VFR cigs through this morning. This transitions to a diurnally driven cu field this afternoon, with subsequent lifting and scattering occurring through the evening. Clear to mostly clear skies are likely after 00z, with most uncertainty lingering near FKL/DUJ where lake influence may maintain bkn VFR stratocu (20-30% chance). .Outlook... High confidence in VFR and light wind as high pressure dominates the weather regime into next weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...MLB/Shallenberger NEAR TERM...MLB/Shallenberger SHORT TERM...MLB/Shallenberger LONG TERM...MLB/Shallenberger AVIATION...Cermak/Frazier
Hazardous Weather Outlook National Weather Service Pittsburgh PA 412 AM EDT Tue Aug 20 2024 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-210815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 412 AM EDT Tue Aug 20 2024 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Shallenberger
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2024Every state in 2024This day in weather historyWarnings in Pennsylvania, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213964, 1213965.